Alert archive / Washington / Wind Advisories in 2015
Wind Advisory 12, NWS Spokane, WA
NWS Spokane, WA issued this wind advisory at Oct 31, 2015, 5:03 AM PDT for 9 counties in Washington. It took effect at Oct 31, 2015, 9:00 AM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2015, 5:03 AM PDT (12:03 UTC)
- In effect from
- Oct 31, 2015, 9:00 AM PDT
- Expired
- Oct 31, 2015, 7:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Spokane, WA
Counties Adams County, WA, Asotin County, WA, Douglas County, WA, Garfield County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Spokane County, WA, Whitman County, WA
The radar
The Spokane radar (KOTX), 75 km from the middle of the area, began a volume at 12:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 0.1 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 817 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 424 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
650 WWUS76 KOTX 311203 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 503 AM PDT SAT OCT 31 2015 WAZ032-033-035-312100- /O.NEW.KOTX.WI.Y.0012.151031T1600Z-151101T0200Z/ LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- UPPER COLUMBIA BASIN- INCLUDING THE CITIES OF...POMEROY...PULLMAN...COLFAX...ROSALIA... LA CROSSE...OAKESDALE...TEKOA...UNIONTOWN...RITZVILLE...ODESSA 503 AM PDT SAT OCT 31 2015 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM PDT THIS EVENING. * WINDS...SOUTHWEST 25 TO 30 MPH WITH GUSTS 40 TO 50 MPH. LOCALIZED SPORADIC GUSTS UP TO 55 MPH WILL BE POSSIBLE NEAR RAIN SHOWERS. * TIMING...WINDS WILL INCREASE LATE MORNING AND PEAK EARLY AFTERNOON...TAPERING OFF THIS EVENING. * IMPACTS...MINOR TREE DAMAGE AND LOCAL POWER OUTAGES ARE POSSIBLE. DRIVING MAY ALSO BE DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. PATCHY BLOWING DUST WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
906 WWUS76 KOTX 311941 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 1241 PM PDT SAT OCT 31 2015 WAZ032-033-035-010200- /O.CON.KOTX.WI.Y.0012.000000T0000Z-151101T0200Z/ LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- UPPER COLUMBIA BASIN- INCLUDING THE CITIES OF...POMEROY...PULLMAN...COLFAX...ROSALIA... LA CROSSE...OAKESDALE...TEKOA...UNIONTOWN...RITZVILLE...ODESSA 1241 PM PDT SAT OCT 31 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING... * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH. LOCALIZED SPORADIC GUSTS UP TO 55 MPH WILL BE POSSIBLE NEAR RAIN SHOWERS. * TIMING...WINDS WILL INCREASE THROUGH THIS AFTERNOON BEFORE TAPERING OFF THIS EVENING. * IMPACTS...MINOR TREE DAMAGE AND LOCAL POWER OUTAGES ARE POSSIBLE. DRIVING MAY ALSO BE DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. PATCHY BLOWING DUST WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
915 WWUS76 KOTX 010143 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 643 PM PDT SAT OCT 31 2015 WAZ032-033-035-010245- /O.EXP.KOTX.WI.Y.0012.000000T0000Z-151101T0200Z/ LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- UPPER COLUMBIA BASIN- INCLUDING THE CITIES OF...POMEROY...PULLMAN...COLFAX...ROSALIA... LA CROSSE...OAKESDALE...TEKOA...UNIONTOWN...RITZVILLE...ODESSA 643 PM PDT SAT OCT 31 2015 ...WIND ADVISORY WILL EXPIRE AT 7 PM PDT THIS EVENING... WINDS HAVE DIMINISHED ACROSS THE COLUMBIA BASIN AND PALOUSE THIS EVENING. SOUTHWEST WINDS WILL CONTINUE TO GUST AT 20 TO 30 MPH THROUGH MIDNIGHT TONIGHT BUT WILL REMAIN BELOW ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Oct 31, 2:55 AM PDT, 2 hours 8 minutes earlier.
Area forecast discussion, Oct 31, 2:55 AM PDT, 2 hours 8 minutes before
Area Forecast Discussion National Weather Service Spokane WA 255 AM PDT SAT OCT 31 2015 .SYNOPSIS... A deep fetch of Pacific moisture will feed into the region promoting rain and high mountain snow into Sunday. Windy and gusty conditions will also develop for a damp and blustery Halloween. Unsettled conditions with occasional wet periods will continue into the start of the work week. Look for a drier but cooler trend by midweek followed by another wet system by the end of the week. && .DISCUSSION... Saturday through Sunday: Wet and windy conditions will be in place for this Halloween weekend as a potent upper-level jet continues to feed an atmospheric river into the Pacific Northwest. A strong frontal system will be interacting with this juicy fetch of moisture today and tonight delivering light to moderate rain to most locations. Rain will be the primary precipitation type today as a warm front lifts through the region. The front will stall across the northern mountains early this afternoon then retreat southward this evening as the trailing cold front presses through. We should see a brief break in precipitation following the cold front passage but not for long as another shortwave swings into Eastern WA. Behind the cold front, snow levels will be lowering allowing a transition from rain to snow in the mountains, generally above 4500-6000 feet. The cold front will also act to usher the fetch of subtropical moisture south of the region. The the air mass will not necessary dry out but lose its topical connections. Sharp cooling aloft will steepen lapse rates and transition precipitation toward a convective nature. This may allow some areas so experience similar moderate precipitation rates but on a smaller scale. A few thunderstorms will also be possible across the northern mountains Sunday afternoon. More details to follow below. Rainfall amounts: 1-2 inches of rain will be possible in the Idaho Panhandle Mountains. The Cascade Crest can expect an additional 1-3 inches with local amounts toward 4 inches. There will be a sharp decrease toward the Hwy 97 corridor to less than a quarter of an inch. Rainfall amounts will increase east into the rising terrain of Ern WA and US95 corridor in Idaho from a quarter of an inch to just over an inch in spots. High-res modeling suggest a localized shadow in the lee of the Blue Mtns potentially only giving Lewiston and the Snake River Valley around a tenth. Wind: A tight pressure gradient will continue to drive surface winds across the Basin, Palouse, West Plains, and mountains in the 15-25 mph range with gusts in excess of 35 mph. Outside the mountains, the windiest spots today will be across southeastern WA and into the lower ID Panhandle. This area stands a better chance for some drying today and could mix down wind gusts between 45-55 mph. MOS and the UW WRF also suggest sustained winds near 30 mph. Snow: Snow will be little concern today. Snow levels in the North Cascades fall near 6500 feet around 5PM today, 5500 feet 11PM, and 4600-5000 feet overnight. Washington Pass will stand the best chance for snow in this scenario. Snow levels will not reach Sherman Pass until midday Sunday suggesting Sunday night will be the best chance for light snow on the Hwy 20 pass. Sunday night through Tuesday...A trough of low pressure will will bring another round of precipitation to the Inland Northwest for the start of the workweek as a cold and unstable air mass settles over the region. Much of the forecast area will have a chance of seeing valley rain and mountain snow showers Sunday night into Monday. Snow levels will drop to around 3500 to 4000 ft in the Cascades with the lower end across the North Cascades. The high mountains should be turning white and the Cascade passes could see a few inches of accumulating snowfall Sunday night, especially Washington Pass on the North Cascade Highway. Sherman pass could also see some light accumulations. This will be the first significant snowfall of the season for the higher passes. Considering the convective nature of the showers, some of the valleys could also see some snowflakes but this should melt as it hits the ground. As the trough axis slides to the east Monday night into Tuesday the threat of showers will shift to the extreme eastern WA and the Idaho panhandle. Snow levels will remain low enough for some light snow to affect Lookout Pass Monday night. Clearing skies over eastern WA will allow temperatures to drop below freezing for all but the southernmost valleys by Tuesday morning. Wednesday through Saturday...The region will transition to drier northerly flow as the upper low slides south of the forecast area. This will usher in cooler and drier weather with daytime temperatures in the 40s to low 50s and overnight lows at or below freezing. The next Pacific storm system will affect the region for the end of the workweek into the weekend. /Kelch && .AVIATION... 06Z TAFS: A very moist warm front will push across the region tonight and Saturday. The leading edge of the precip shield located just south of a line from KLWS to KEAT at 06Z. Light to moderate rain is expected at all TAF sites with a brief break possible early Saturday at KPUW, KLWS, KMWH and KEAT. Cigs and vis will likely degrade into MVFR category with isolated IFR cigs possible early Saturday morning. Winds will also increase by Saturday afternoon with gusts between 25-35 mph possible. /SVH && .PRELIMINARY POINT TEMPS/POPS... Spokane 58 46 54 39 47 33 / 100 70 60 50 40 30 Coeur d'Alene 57 45 53 39 47 32 / 100 100 80 60 60 40 Pullman 62 47 56 39 47 33 / 100 100 50 50 50 30 Lewiston 68 49 63 45 52 39 / 50 90 40 50 50 30 Colville 56 43 53 36 50 32 / 100 50 70 50 50 20 Sandpoint 53 43 52 36 47 29 / 100 100 90 80 60 40 Kellogg 52 44 49 35 45 31 / 100 100 90 70 70 40 Moses Lake 67 47 60 39 53 33 / 60 10 30 20 20 10 Wenatchee 63 44 56 42 52 35 / 50 10 40 20 30 10 Omak 61 40 56 38 50 32 / 100 20 50 30 40 10 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Hazardous weather outlook, Oct 30, 1:40 PM PDT, 15 hours 23 minutes before
Hazardous Weather Outlook National Weather Service SPOKANE WA 140 PM PDT FRI OCT 30 2015 IDZ001>004-026-027-WAZ031>038-041>044-312045- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 140 PM PDT FRI OCT 30 2015 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...THIS AFTERNOON AND TONIGHT The first in a series of sustained periods of light to moderate rain will develop today over the entire region. Windy conditions will develop this afternoon with gusts in the 40 to 50 mph range across the Columbia Basin, Wenatchee area, Pomeroy area, and on ridges and peaks in the mountains surrounding the basin. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Several rounds of moderate to heavy rain will continue over the mountains Saturday and Sunday. At this time, the flash flood threat for the north central Washington burn scars looks low. The heaviest rains will occur along and west of the Cascade Crest and over the mountainous portions of the Idaho Panhandle. Minor mudslides are possible in steep terrain. Saturday and Sunday will continue to be windy. At this time, it looks like Saturday will be the windiest day with southwest winds of 20 of 30 mph gusting to near 50 mph over the Palouse, West Plains, and Columbia Basin. Exposed mountain ridges will also have the potential to experience gusts in the 40 to 50 mph range on Saturday. Light mountain snow accumulations will be possible Sunday night into Monday in the Cascades and Idaho Panhandle then mainly in the Idaho Panhandle Monday night into Tuesday.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 8:08 AM PDT | Areal Flood Advisory | OTX | Chelan | 11 hr |
Nearby
Wind Advisories in Washington, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.